Alert archive / Ohio / Special Weather Statements in 2012

Special Weather Statement, NWS Northern Indiana

June 18, 2012Henry County, Ohio

NWS Northern Indiana issued this special weather statement at Jun 18, 2012, 1:38 PM EDT for Henry County, Ohio. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2012, 1:38 PM EDT (17:38 UTC)
Expired
Jun 18, 2012, 2:15 PM EDT
In force
37 min
Issued by
NWS Northern Indiana

County Henry County, OH

The radar

The Northern Indiana radar (KIWX), 143 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 5.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2012-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2012-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1525 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

779 
WWUS83 KIWX 181738
SPSIWX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
138 PM EDT MON JUN 18 2012

OHZ005-181815-
HENRY OH-
138 PM EDT MON JUN 18 2012

...STRONG THUNDERSTORMS MOVING TOWARD CENTRAL HENRY COUNTY...

AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
RAPIDLY DEVELOPING THUNDERSTORM NEAR MCCLURE...OR 7 MILES SOUTHEAST
OF NAPOLEON...MOVING EAST AT 25 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS 
STORM. 

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  MCCLURE AND TEXAS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. 

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4128 8410 4143 8410 4146 8388 4134 8387
      4126 8388
TIME...MOT...LOC 1738Z 265DEG 22KT 4135 8399

$$


FISHER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jun 18, 12:42 PM EDT, 56 minutes earlier.

Area forecast discussion, Jun 18, 12:42 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1242 PM EDT MON JUN 18 2012

.AVIATION... / 18Z TAFS /

VFR/DRY CONDITIONS ARE EXPECTED OVER THE NEXT SEVERAL DAYS AS AN UPPER
LEVEL RIDGE BUILDS NEWD INTO THE REGION. DIFFUSE WARM FRONT HAS
SHIFTED NE OF THE TERMINALS WHICH SHOULD ALLOW SOUTHWESTERLY WINDS
TO PICK UP THIS AFTERNOON...GUSTING TO NEAR 30 KNOTS AT TIMES.
WINDS WILL DIMINISH TO BETWEEN 6 AND 14 KNOTS TONIGHT.

&&

PREV DISCUSSION... /ISSUED 355 AM EDT MON JUN 18 2012/

SHORT TERM...
TODAY THROUGH TUESDAY NIGHT...A WARM FRONT WILL LIFT NORTHEAST THIS
MORNING WITH SCATTERED TO WIDELY SCATTERED SHOWERS AND STORMS
DEVELOPING ALONG THE LOW LEVEL THETA E CONVERGENT AREA WHICH OVERLAYS
ISENTROPIC LIFT QUITE WELL ON THE 310K SFC. ALSO...SPC MESO ANALYSIS
SUPPORTS UPSTREAM DEEP LAYER MOISTURE CONVERGENCE. FOR THIS
PACKAGE...FAVORED A GFS/HRRR BLEND. THE GFS INITIALIZED UPSTREAM
CONVECTION REASONABLE WELL AND...LIKE THE HRRR...DEVELOPS SOME
SHOWERS/STORMS ALONG AND AHEAD OF THE FRONT. ANY RAINFALL AMOUNTS
SHOULD BE LIMITED GIVEN RELATIVELY FAST STORM MOVEMENT. WINDS WILL
INCREASE BY LATE MORNING WITH DAYTIME HEATING/MIXING AND AS SFC
PRESSURE GRADIENT TIGHTENS UP AS A SFC LOW MOVES EAST TO LAKE
SUPERIOR. MAV MOS HIGH TEMPS FOR BOTH TODAY AND TUESDAY LOOK SEVERAL
DEGREES TOO COOL GIVEN ONGOING DROUGHT CONDITIONS OVER NEARLY ALL OF
THE AREA. DAYTIME MIXING SHOULD BE ABLE TO MIX TO 800 MB OR
HIGHER...AND SHOULD YIELD HIGHS SEVERAL DEGREES ABOVE 90.

LONG TERM...WEDNESDAY THROUGH SUNDAY

MUCH ABOVE NORMAL TEMPERATURES TO BEGIN THE PERIOD AS MID LEVEL
HEIGHT RISES WILL BE ONGOING WEDNESDAY IN RESPONSE TO AMPLIFYING
WESTERN CONUS TROUGH. LARGE SCALE SUBSIDENCE ASSOCIATED WITH THIS
RIDGE SHOULD YIELD LITTLE IN THE WAY OF CLOUDS WEDNESDAY WITH WARM
MID LEVEL PROFILES AND SUBSIDENCE INVERSION LIMITING DIURNAL CU
FORMATION. HAVE UNDERCUT GUIDANCE DEW POINTS FOR WEDNESDAY WITH
CONCERN THAT DRIER LOW LEVEL AIR FEEDING AROUND SOUTHEAST CONUS LOW
LEVEL ANTICYCLONE COMBINED WITH AIR MASS SUBJECTED TO HISTORY OF
SUBSIDENCE WILL LEAD TO LOWER AFTERNOON DEW POINTS. WITH GOOD DEAL
OF INSOLATION AND EXPECTATION OF THIS DRIER MIXING...DID TREND
WEDNESDAY HIGHS SLIGHTLY UPWARD INTO THE LOWER TO MID 90S.

AXIS OF MORE SUBSTANTIAL MOISTURE SHOULD BE CONFINED TO A RELATIVELY
NARROW LOW LEVEL FRONTAL ZONE ASSOCIATED WITH A MORE POTENT SHORT
WAVE LIFTING INTO ONTARIO BY WEDNESDAY EVENING. VARIOUS
DETERMINISTIC/MEAN ENSEMBLE SOLUTIONS SHOWING SOME FAIRLY GOOD
CLUSTERING IN TERMS OF FRONTAL TIMING...REACHING FAR NORTHWEST
SECTIONS OF FORECAST AREA TOWARD THE 12Z TIMEFRAME. STRONGEST UPPER
FORCING PER GFS/GEM 500:300 QVEC CONVG ASSOCIATED WITH UPPER LEVEL
SHORT WAVE SHOULD REMAIN ACROSS CENTRAL/UPPER GREAT LAKES...WITH
EXPECTATION THAT FRONTAL CONVERGENCE MAY TEND TO DIMINISH IN
STRENGTH THROUGH TIME AS FRONT PUSHES INTO THE OHIO RIVER VALLEY BY
THURSDAY EVENING. HOWEVER...GIVEN EXPECTED LOW LEVEL MOISTURE
POOLING AND LARGE SCALE SUPPORT FOR ENHANCED UPPER LEVEL DVG IN
BROAD ENTRANCE REGION OF GREAT LAKES UPPER JET STREAK...LOW TO MID
RANGE CHANCE TSRA POPS STILL APPEAR TO BE JUSTIFIED. PRECIP CHANCES
TO DIMINISH THURSDAY EVENING AS MUCH DRIER LOW LEVEL AIR ADVECTS
SOUTHWARD AS LOW LEVEL ANTICYCLONE BUILDS ACROSS THE GREAT LAKES
REGION.

MEDIUM RANGE MODELS CONTINUE TO SUGGEST A MORE STABLE LONGWAVE
PATTERN WILL SET UP FOR NEXT WEEKEND WITH LOCAL AREA LIKELY
POSITIONED IN STRONG THICKNESS GRADIENT ASSOCIATED WITH CENTRAL
CONUS RIDGING/EASTERN CONUS TROUGHING. VERY DIFFICULT TO PINPOINT
PRECIP CHANCES IN THIS TYPE OF PATTERN GIVEN SHORT WAVES WILL BE OF
A PROGRESSIVE AND SHEARED NATURE. STRONG CENTRAL/NORTHERN PLAINS LOW
LEVEL JET DURING THIS PERIOD SHOULD LEAD TO ONE MORE CONVECTIVE
EPISODES ACROSS THIS REGION...WHICH MAY EVENTUALLY IMPACT SOUTHERN
GREAT LAKES REGION FOR PORTIONS OF NEXT WEEKEND.
HOWEVER...AFOREMENTIONED TIMING DIFFICULTIES...POTENTIAL MARGINAL
INSTABILITY PROFILES...AND ONGOING DRY PATTERN LENDS SOME LOW
CONFIDENCE IN BEING TOO AGGRESSIVE WITH ADDITIONAL POPS FOR THIS
FORECAST CYCLE. HOWEVER DID ADD LOW POPS SATURDAY MAINLY ACROSS THE
NORTH WITH MAJORITY OF NEW MEDIUM RANGE GUIDANCE HINTING AT STRONGER
VORT LOBE ROTATING THROUGH SOUTHEAST CANADIAN UPPER LOW INTO THE
WESTERN GREAT LAKES. THIS ALSO BLENDS IN WITH INHERITED LOW CHANCE
POPS SATURDAY NIGHT. ONLY CHANGE OF NOTE FOR THE WEEKEND WAS TO COOL
SUNDAYS HIGHS SLIGHTLY GIVEN INCREASING SIGNALS IN GFS/EC OF
POSSIBLE FROPA ASSOCIATED WITH THIS SYSTEM TOWARD THE END OF THE
PERIOD.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...RIP CURRENT RISK THROUGH LATE TONIGHT FOR MIZ077.

OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR LMZ043-046.

&&

SHORT TERM...SKIPPER
LONG TERM...MARSILI
AVIATION...STEINWEDEL
Hazardous weather outlook, Jun 18, 6:03 AM EDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
603 AM EDT MON JUN 18 2012

INZ003-MIZ077-191015-
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
603 AM EDT MON JUN 18 2012 /503 AM CDT MON JUN 18 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

DANGEROUS RIP CURRENTS ARE EXPECTED TODAY AND TONIGHT.

A BRIEF THUNDERSTORM IS POSSIBLE EARLY TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

VERY DRY AND HOT CONDITIONS WILL HEIGHTEN FIRE DANGER THROUGH THE
PERIOD. HEAT INDEX VALUES WILL BE IN THE 95 TO 100 DEGREE RANGE
DURING THE AFTERNOON HOURS ON TUESDAY AND WEDNESDAY.

THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY AND THURSDAY
NIGHT...AND AGAIN SATURDAY AND SATURDAY NIGHT. HOWEVER...NO
RELIEF FROM THE INTENSIFYING DROUGHT IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-191015-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
603 AM EDT MON JUN 18 2012 /503 AM CDT MON JUN 18 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

A BRIEF THUNDERSTORM IS POSSIBLE EARLY TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

VERY DRY AND HOT CONDITIONS WILL HEIGHTEN FIRE DANGER THROUGH THE
PERIOD. HEAT INDEX VALUES WILL BE IN THE 95 TO 100 DEGREE RANGE
DURING THE AFTERNOON HOURS ON TUESDAY AND WEDNESDAY.

THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY AND THURSDAY
NIGHT...AND AGAIN SATURDAY AND SATURDAY NIGHT. HOWEVER...NO
RELIEF FROM THE INTENSIFYING DROUGHT IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-191015-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
603 AM EDT MON JUN 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS CONDITIONS ARE EXPECTED FOR SMALL CRAFT. A THUNDERSTORM
IS POSSIBLE EARLY TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THURSDAY AND THURSDAY
NIGHT...AND AGAIN SATURDAY AND SATURDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, Jun 18, 9:29 AM EDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
929 AM EDT MON JUN 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             NEW BUFFALO             41.79N  86.74W
06/16/2012  M1.25 INCH       BERRIEN            MI   FIRE DEPT/RESCUE

&&

FISHER
Special weather statement, Jun 18, 1:38 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
138 PM EDT MON JUN 18 2012

OHZ005-181815-
HENRY OH-
138 PM EDT MON JUN 18 2012

...STRONG THUNDERSTORMS MOVING TOWARD CENTRAL HENRY COUNTY...

AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR MCCLURE...OR 7 MILES SOUTHEAST
OF NAPOLEON...MOVING EAST AT 25 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  MCCLURE AND TEXAS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4128 8410 4143 8410 4146 8388 4134 8387
      4126 8388
TIME...MOT...LOC 1738Z 265DEG 22KT 4135 8399

FISHER

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 10:06 PM EDTSmall Craft AdvisoryIWX32 hr
Jun 18, 2:42 PM EDTSpecial Weather StatementIWXFulton33 min
Jun 18, 4:45 AM EDTRip Current StatementIWX37 hr

Nearby

Special Weather Statements in Ohio, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.